MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112750
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 03/21/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr was submitted to represent the bard/davol perfix plug (device #1).Additional supplemental emdr's were submitted to represent the two bard/davol mesh ¿ ventralex (device #2 & #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2005 ¿ patient was diagnosed with incarcerated umbilical hernia thereby underwent open repair with the implant of perfix plug (device #1).Per op notes, ¿the hernia sac was separated from overlying umbilicus.A small perfix plug (device #1) was placed just deep to fascia using sutures.¿ (b)(6) 2007 - patient was diagnosed with incisional ventral hernia thereby underwent open repair with the removal of mesh (device #1) and implant of ventralex mesh (device #2).Per op notes, ¿the previous hernia and new hernia made into single defect.A perfix plug (device #1) was excised and a ventralex mesh (device #2) was placed deep to abdominal wall and positioned using sutures.¿ (b)(6) 2008 ¿ patient was diagnosed with chronic abdominal pain , adhesion, delaminated mesh thereby underwent laparoscopic to open repair with removal of mesh (device #2) and implant of ventralex mesh (device #3).Per op notes, ¿adhesions had been taken down and the mesh (device #2) was profoundly contracted and delaminated from the abdominal wall surface was excised.A large ventralex mesh (device #3) was secured to peritoneal surface using tacks.¿ (b)(6) 2008 ¿ patient was diagnosed with small bowel obstruction secondary to intraabdominal adhesions thereby underwent laparoscopic repair.Per op notes, ¿adhesions were taken down.The small bowel was eviscerated through the incision and fluid was milked to area concerning for bowel perforation.¿ (b)(6) 2017 ¿ patient had abdominal pain and diagnosed with left spigelian hernia and mesh eroded to small intestine thereby underwent laparoscopic repair with the removal of infected mesh (device #3).Per op notes, ¿scar tissue was excised and adhesion was lysed.Small spigelian hernia was found on left side.Mesh (device #3) had eroded into the small bowel was resected enbloc.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22556295
Report Number1213643-2025-00658
Device Sequence Number9681684
Product Code FTL
UDI-Device Identifier00801741016592
UDI-Public(01)00801741016592
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112750
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale